67.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

TNBC with BRCA2 MOVING FROM FEC-T to weekly paclitaxel/carboplatin

2 REPLIES 2
DMR
Member

Re: TNBC with BRCA2 MOVING FROM FEC-T to weekly paclitaxel/carboplatin

Thanks Chick. Yes, the side effects can be brutal. On the plus side I feel a little better this week and have had some tests done on my heart, so I'm being well looked after. All the best to you too and everyone else in this battle. DMR x

Chick1
Member

Re: TNBC with BRCA2 MOVING FROM FEC-T to weekly paclitaxel/carboplatin

Hello DMR,

So sorry to hear about your diagnosis and that your treatment is making you feel bad.

I am not in a similar situation to you so my past experiences will not be very helpful apart from to say those effing chemo side effects suck at times. Hopefully someone who has had or is currently going through a similar experience will be along to share with you. You may also get more of a response if you post on the Chemo thread.

All the best to you,
Chick 🐥 X

DMR
Member

TNBC with BRCA2 MOVING FROM FEC-T to weekly paclitaxel/carboplatin

Hi guys. I'm new to this forum and I'm looking for some advice and experiences from people in a similar situation. I was diagnosed in June with triple negative BC at 39. Genetic test results confirm I have the BRCA2 gene, likely from my Dad's side. Unfortunately, he passed away from pancreatic cancer in 2001, which I now know is linked to the BRCA2 gene. My mum had BCIS 11 years ago, and had lumpectomy and radio, then tamoxifen. She's as fit as a fiddle now, which is fab. I started the FEC in July and had 3 cycles. I experienced hair loss, heartburn with a weird palpitations type thing, which only lasted a day or so and the horrible soapy taste in my mouth. And one horrific case of constipation I hope never to repeat! The side effects were manageable and I felt my worst on week one and my best on week 3. Due to my genetic test results, my oncologist moved me onto weekly paclitaxel/carboplatin, which were I believed to be a lower dose and reduced side effects. The first 2 days I felt fine, but then just started feeling nauseous and knackered. I now have a feeling in my chest like palpitations and I'm finding it difficult to sleep. I generally feel grotty and worse than I did on the first week of FEC. Has anyone else experienced this?I have my telephone assessment with the cancer nurses tomorrow and will explain all this. Maybe my dose needs lowered but I hope it doesn't extend my treatment, as the switch has already meant an extension. Sorry for such a long winded story! DMR X